Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Mathematics Education and Language Diversity: A Dialogue across Settings

Mamokgethi Setati Phakeng and Judit N. Moschkovich
Journal for Research in Mathematics Education
Vol. 44, No. 1, Equity Special Issue (January 2013), pp. 119-128
DOI: 10.5951/jresematheduc.44.1.0119
Stable URL: http://www.jstor.org/stable/10.5951/jresematheduc.44.1.0119
Page Count: 10
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($19.00)
  • Add to My Lists
  • Cite this Item
Mathematics Education and Language Diversity: A Dialogue across
                    Settings
Preview not available

Abstract

This article shares the authors' views on language-diversity issues in research in mathematics education. Described are tensions, questions, and myths that they have regularly faced as researchers. They use similarities and differences in two settings (multilingual classrooms in South Africa and U.S. mathematics classrooms with Latino/a students) to illustrate the complexity of this work and illuminate research findings.

Page Thumbnails